| Catalog Number |
SECX-8-6-40-135 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Material Deformation (2976)
| Health Effect - Clinical Codes |
Neck Pain (2433); Patient Problem/Medical Problem (2688)
| Date of Event |
07/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the physician intended to use a protege rx stent to treat a moderately calcified, moderately tortuous, 90% stenotic lesion in the common carotid artery.There was no damage noted to the packaging and no issues noted when removing the device from the tray.The device was prepped per ifu without issue.A 6fr, 100 cm non-medtronic guide catheter and a 5.00 mm spiderfx device were used for the procedure.The device did not pass through a previously deployed stent, no resistance was encountered during advancement, and no excessive force was applied during delivery of the device to the lesion.The stent fully deployed without any issues.Resistance was felt when trying to remove the delivery system, the physician noted that the delivery system still felt connected to the stent.Physician then gently pulled the delivery system but it also pulled the distal end of the stent.The physician then pushed the guide catheter slightly forward to help with retrieving the delivery system and was eventually able to remove the delivery system.During this time, the patient was complaining of neck pain but this was relieved once the delivery catheter was removed.Post dilation was then carried out using a non-medtronic balloon but it was reported that the pinched area of stent recoiled back and minimal improvement was noted.No urological deficit or injury was reported post procedure.
Additional Manufacturer Narrative
Image review the customer provided 5 cine images from the procedure.The first two cine images show the vessel likely prior to deployment.No visual of the stent was identified within the first two cine images.Image 3-4 show the stent deployed within the vessel.The tantalum markers on each end of the stent were identified.It was observed the stent showed a concave shape at the area of the taper.A fracture of the stent could not be positively identified.The last photo provided likely showed the distal tip of introducer.The photo of the suspected introducer did not show a stent deployed in the vessel.It is unknown at which phase of the procedure this may have been taken.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the stent remained in position in the intended target lesion.No further treatment reported.If information is provided in the future, a supplemental report will be issued.